Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Continuous itching, painful, foot, ankles, calf, tiny bumps, took benadryl, calamine lotion

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Hi. For the past three days I have continous itching (almost to the point of painful) around top of my foot and ankle. Even my calfs at times. There are very few small bumps, hardly noticeable. I am embarrassed that If I go to my family doctor he will think I am crazy because there is not much to see or show him. Benadryl is not working, calamyne lotion does not work. I feel like there are little bugs pricking at my feet and ankles and it's to the point that I almost cannot function...? I am 41, female, 5,2'', 110bls - I have not been camping, on vacation, etc. this just started out of the blue three days ago. Any help would be appreciated. Thanks!
Posted Thu, 19 Apr 2012 in General Health
Answered by Dr. Jasvinder Singh 46 minutes later

Thanks for posting this query. There are a few possibilities for itching on the dorsum of foot, ankle and calf. These include:

1)     Contact dermatitis or atopic dermatitis to soaps, lotions, material of socks or shoes. Moreover you have a history of asthma which raises the chances of atopic dermatitis.
2)     Stasis dermatitis of the lower limbs
3)     Scabies bites caused by scabies mite bites
4)     Systemic diseases like liver or kidney causes (less likely)

Treatment is by oral antihistaminics and topical steroids. Oral antihistaminics relieve itching and you can get them over the counter but some of them may cause drowsiness and hence should be taken under medical guidance. Topical steroids is available by prescription from a dermatologist. Then other possibilities like scabies also need to be ruled out.

In addition you can continue to apply calamine lotion which will help in soothing the skin and take some vitamin C which is a general anti-allergy supplement. It helps stabilize mast cells so they are less likely to release histamine.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor